Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Unexplained weight gain, blood work shows increased prolactin. Does it cause weight gain ?

my 16 yr old daughter has had an unexplained weight gain of about 35 pounds over about 6 months. Recent blood work showed her prolactin level at 38 and she is scheduled for an MRI to ck for pituitary tumor . Does elevated prolactin cause weight gain--and the inability to lose weight, despite exercise and very restricted diet?
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  76
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
welcome to Healthcare Magic.

Following are possible common causes for weight gain in your daughter:
-Increase prolactin itself can lead to wt gain
-Other hormonal imbalance secreted from pituitary
-Thyroid problem: common in teenagers

It is good to go for MRI brain to rule out pituitary tumor. Same time continue exercise and diet restriction to control weight.

Wish you good health and all the best.

Dr Ashish Kumar Mittal
Answered: Wed, 13 Feb 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor